Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 7, 2001, 9:14 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2001, 9:14 PM EDT (01:14 UTC)
- Expired
- Aug 7, 2001, 10:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Hamilton County, NY, Herkimer County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3409 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
964 WUUS51 KALY 080115 SVRALY NYC041-043-080215- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 914 PM EDT TUE AUG 7 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HERKIMER COUNTY IN CENTRAL NEW YORK NORTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK * UNTIL 1015 PM EDT * AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF BRANDRETH...OR ABOUT 24 MILES NORTH OF OLD FORGE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRANDRETH AND SABATTIS AT 925 PM EDT LAKE LILA AT 930 PM EDT LITTLE TUPPER LAKE AT 935 PM EDT RUSSIAN LAKE AT 940 PM EDT EAGLE BAY AT 945 PM EDT INLET AT 950 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4416 7491 4403 7508 4364 7474 4402 7442
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:53 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 7, 8:53 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 952 PM EDT TUE AUG 7 2001 .DISC...SENDING A QUICK UPDATE AT 9 PM TO REMV THRU THIS EVE PTN OF THE FCST...AND RMVE MTN OF WATCH WHICH EXPIRES AT 9 PM. TRWS STILL ROAMING ARND THE N CNTRY AND XPCTD TO FOR THE NEXT FEW HRS. THEREFORE HAVE CHGD WRDG IN THE NRN ZONES TO ACCT FOR THIS UNTIL A BIT AFTR MIDNIGHT. OTHR THAN THAT NO MAJOR TWEAKS TO THE PACKG. .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE. CERNIGLIA
In the hours before
Special weather statement, Aug 7, 3:47 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT TUE AUG 7 2001 NYZ032-033-072015- HAMILTON NY-HERKIMER NY- 347 PM EDT TUE AUG 7 2001 ...A STRONG THUNDERSTORM IN HERKIMER AND HAMILTON COUNTIES... AT 347 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTH OF STAR LAKE...OR 27 MILES NORTH OF OLD FORGE...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 35 MPH...POSSIBLE HAIL...AND A BRIEF PERIOD OF HEAVY RAIN...WILL BE NEAR... BRANDRETH AND LAKE LILA AT 415 PM EDT...
Special weather statement, Aug 7, 4:49 PM EDT, 4 hours 25 minutes before
NYZ064-072115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 449 PM EDT TUE AUG 7 2001 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 449 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF PLATTEKILL...OR 6 MILES EAST OF WALDEN...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND A BRIEF PERIOD OF HEAVY RAIN...WILL BE NEAR...MARLBORO AT 500 PM EDT...
Special weather statement, Aug 7, 7:34 PM EDT, 1 hour 40 minutes before
NYZ033-080000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 734 PM EDT TUE AUG 7 2001 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 734 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF TUPPER LAKE...OR 22 MILES SOUTHWEST OF SARANAC LAKE... MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30 MPH...POSSIBLE SMALL HAIL...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN...WILL BE NEAR...LONG LAKE AT 755 PM EDT...CATLIN LAKE AT 800 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
Local storm report, Aug 7, 8:14 PM EDT, 1 hour before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0813PM TUE AUG 07 2001
1 0000001 000
FMON WLSR QHQT QTRF APTS WAPT FHQT
04059 FILE 28 SP MONROE NY1350200 AUG 07-01
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: ORANGE
LOCATION (INCLUDING TOWN AND NEAREST ROAD): 60 GOSHEN RD BLOOMING GROVE, NY
DATE AND TIME CONDITION STARTED: 08/07/01 6:15PM
EXTENT OF DAMAGE OR AREAS IN DANGER: LIGHTNING STRUCK GROUND OUTSIDE PRIVATE
RESIDENCE.
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 1
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: A 19 YEAR OLD MALE OPERATING A PERSONAL COMPUTER WAS KNOCKED TO THE
FLOOR WHEN LIGHTNING STRUCK THE GROUND OUTSIDE THE WINDOW OF HIS RESIDENCE.
SUBJ. TREATED AT ARDEN HILL HOSPITAL GOSHEN, NY AND RELEASED.
AUTH PHONE : 845 782-8311
AUTH Z/SGT ROBERT A WILLIS
OPER - DELATORRE,JOAN M 2013Special weather statement, Aug 7, 9:05 PM EDT, 9 minutes before
NYZ032-033-038-039-041>043-050-VTZ013-014-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 905 PM EDT TUE AUG 7 2001 THE SEVERE THUNDERSTORM WATCH FOR PARTS OF NORTHERN NEW YORK AND VERMONT EXPIRED AT 9 PM. HOWEVER...SCATTERED STRONG THUNDERSTORMS WILL MOVE INTO NORTHERN PORTIONS OF HERKIMER AND HAMILTON COUNTIES BETWEEN 915 PM AND 10 PM. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES.
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.